Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

May 23, 2013Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2013, 11:08 PM MDT for Colfax County, New Mexico. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 11:08 PM MDT (05:08 UTC)
Expired
May 23, 2013, 11:30 PM MDT
In force
22 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Colfax County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4693 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS55 KABQ 240508
SVRABQ
NMC007-240530-
/O.NEW.KABQ.SV.W.0009.130524T0508Z-130524T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1108 PM MDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1130 PM MDT

* AT 1105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL COLFAX COUNTY...OR ABOUT 13 MILES NORTHEAST OF SPRINGER...
  AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN COLFAX COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3680 10439 3660 10403 3640 10445 3647 10456
TIME...MOT...LOC 0507Z 230DEG 19KT 3653 10446

$$

SHOEMAKE
1 follow-up statement
260 
WWUS55 KABQ 240527
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 PM MDT THU MAY 23 2013

NMC007-240537-
/O.EXP.KABQ.SV.W.0009.000000T0000Z-130524T0530Z/
COLFAX-
1127 PM MDT THU MAY 23 2013

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1130 PM MDT FOR EAST
CENTRAL COLFAX COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3680 10439 3660 10403 3640 10445 3647 10456
TIME...MOT...LOC 0527Z 230DEG 19KT 3660 10436

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:54 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 23, 9:54 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
954 PM MDT THU MAY 23 2013

.UPDATE...
SHOWERS AND STORMS PROPAGATING NWD INTO NE NM AS LOW LEVEL
MOISTURE PUSHES TO THE EAST SLOPES OF THE CENTRAL MT CHAIN. SE
WINDS BLOWING AT KSAF WITH CORRESPONDING INCREASE IN DWPT AND KABX
VELOCITY PRODUCT SHOWERS BOUNDARY LIKELY TO BREAK INTO THE ABQ
METRO PRIOR TO 11PM-MIDNIGHT. CONSEQUENTLY HAVE RAISED POPS IN NE
NM AS WELL AS ADDED SOME PATCHY FOG AFTER MIDNIGHT...RAISED SOME
MIN TEMPS CENTRAL AND EAST AND ADJUSTED WINDS. ALSO SPREAD SOME
ISOLD POPS WEST OF THE CENTRAL MT CHAIN WHERE UNABLE TO RULE OUT
A CELL OR TWO DEVELOPING. ZFP ALREADY OUT.

&&

.PREV DISCUSSION...541 PM MDT THU MAY 23 2013...

BREEZY TO WINDY CONDIITONS WILL PERSIST INTO THE EARLY EVENING
BEFORE DIMINISHING. SOME GUSTS TO 25 TO 30 KT WILL BE COMMON.
SHOWERS WILL STRUGGLE TO DEVELOP OVER MUCH OF THE CENTRAL TO WESTERN
PARTS OF NEW MEXICO...BUT ANY PRECIPITATION THAT DEVELOPS HERE WILL
EVAPORATE BEFORE REACHING THE GROUND. THIS WILL ENHANCE LOCALIZED
WIND GUSTS. IN THE EASTERN TIER OF THE STATE...THE DRYLINE WILL BE
INFILTRATING THE STATE...BRINGING ADDITIONAL POTENTIAL FOR
STRONGER SHOWERS/STORMS. SOME BRIEF DOWNPOURS...HAIL...AND STRONG
WINDS WILL BE POSSIBLE WITH THESE BETTER ORGANIZED STORMS THROUGH
THE EVENING. SOME PRECIPITATION MAY LAST WELL INTO THE EVENING IN
THE EAST...AND AS MOISTURE CONTINUES TO WORK INTO THE STATE SOME
LOW STRATUS CLOUDS WILL LIKELY DEVELOP BY THE EARLY MORNING HOURS
FRIDAY. THIS WILL INTRODUCE SOME MVFR TO IFR CEILINGS OVER THE
PLAINS WITH SOME ISOLATED POCKETS OF LIFR CEILINGS.

52

.PREV DISCUSSION...305 PM MDT THU MAY 23 2013...
FINALLY SOME PRECIPITATION OVER THE EASTERN PLAINS THE NEXT FEW
DAYS AND HOPEFULLY DECENT RAINFALL AMOUNTS. THE WEST WILL REMAIN
DRY AND VERY WARM WITH GUSTY WINDS.

BACK DOOR FRONT MOVED SOUTH THROUGH CLOVIS AND MELROSE AND WEST TO
LAS VEGAS AND CLINES CORNERS BUT HAS STALLED TO THE SOUTH AND HAS
MOVED BACK EAST OF LVS AND CQC WITH DEWPOINTS LOWERING AGAIN. THE
HIGHER DEWPOINTS...IN THE 40S...ARE HUGGING THE NM...TX BORDER AND
NE NM. WILL CARRY CHANCE POPS IN THIS AREA AND MENTION POSSIBLE
SEVERE WEATHER PER SPC GUIDANCE. DECENT LOW LEVEL SHEAR OVER THE
NORTHEAST THIS EVENING ALONG WITH THE MOIST AND UNSTABLE AIRMASS.
TORNADO AND SEVERE THUNDERSTORM WATCHES JUST EAST AND SOUTH OF OUR
CWA CURRENTLY. SOME LINGERING SHOWERS AND STORMS LATE TONIGHT OVER
THE EAST.

LOW LEVEL MOISTURE SHOULD BACK TO THE E SLOPES OF THE CENTRAL
MOUNTAINS LATE TONIGHT. COULD EVEN SEE A SEEPAGE OF EAST CANYON
WIND INTO THE RIO GRANDE VALLEY TOWARD DAYBREAK. THIS MOISTURE
SHOULD MIX OUT BY FRIDAY PM BUT DECIDED TO PUT A FEW DRY STORMS IN
FOR THE JEMEZ MOUNTAINS...PARTLY BASED ON SPC LIGHTNING POTENTIAL.
ALSO UNSTABLE EVEN OVER THE WEST FRIDAY WITH STEEP LAPSE RATES. BEST
POPS FRIDAY WILL BE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS
AND ALONG THE FAR EASTERN PLAINS. WILL MENTION GUSTY WINDS AND
SMALL HAIL WITH THE STORMS NEAR THE TX BORDER. CONTINUED WARM AND
DRY IN THE WEST...ASIDE FROM POSSIBLE SPRINKLES IN THE JEMEZ.

SATURDAY WILL BE SIMILAR TO FRIDAY WITH PERHAPS A BIT OF A DOWNWARD
TREND IN CONVECTION...BOTH IN COVERAGE AND PERHAPS INTENSITY. WILL
ONLY CARRY ISOLATED POPS EVEN NEAR THE TX BORDER. A BIT STRONGER
AND MORE WEST FLOW SUNDAY AND MONDAY WILL LEAD TO A DRYING TREND
FOR THE EAST...WITH ONLY ISOLATED SHOWERS AND STORMS SUNDAY NEAR
THE TX BORDER AND A DRY AND VERY WARM FORECAST AREA WIDE FOR
MEMORIAL DAY.

A SLOW MOVING TROUGH OF LOW PRESSURE WILL APPROACH NM TUESDAY AND
CROSS THE STATE WEDNESDAY. THIS WILL MEAN SOME COOLING IN THE NW
AND PERHAPS SOME SHOWERS. WINDS MAY INCREASE OVER THE SOUTHERN
AREAS. IT SHOULD BE DRY FOR THE END OF NEXT WEEK. CHJ

.FIRE WEATHER...

...CRITICAL TO NEAR CRITICAL CONDITIONS CONTINUE THROUGH THE
HOLIDAY WEEKEND...

UPPER LEVEL LOW CONTINUING TO HANG OUT OFF THE PACIFIC COAST.
SHORTWAVE RIDGING ACROSS THE STATE LEAVING MOST LOCATIONS WITH
SOUTHWEST FLOW ALOFT. CRITICAL FIRE WEATHER CONDITIONS THROUGH THE
EVENING IN WESTERN NM ALONG THE AZ BORDER WHERE WINDS ARE GUSTING
INTO THE 30'S AND MIN RH VALUES ARE IN THE SINGLE DIGITS. GUSTY
WINDS PREVALENT ACROSS MOST OF THE STATE THROUGH THIS EVENING.
DRYLINE ACTIVITY EXPECTED TO BEGIN IN THE NEXT HOUR OR TWO ACROSS
THE EASTERN PLAINS WITH SOME POTENTIALLY STRONG STORMS THROUGH
THIS EVENING. ACTIVITY EXPECTED TO WANE BY EARLY MORNING HOURS
FRIDAY WITH DRYLINE MOVING EVEN FARTHER WEST BRINGING AN INCREASE
IN RH VALUES FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. THIS
WESTWARD PUSH OF MOISTURE WILL CREATE EXCELLENT OVERNIGHT RH
RECOVERIES ALONG THE EASTERN PLAINS WHILE THE CENTRAL AND WEST
OVERNIGHT RECOVERIES ARE POOR. SOME LOW CLOUDS ARE ALSO POSSIBLE
AT EASTERN LOCATIONS THROUGH FRIDAY MORNING.

FRIDAY THE UPPER LEVEL PATTERN HAS VERY LITTLE CHANGE WITH CONTINUED
SOUTHWEST FLOW ALOFT. FORECASTED HIGH TEMPERATURES TO BE 5 TO 10
DEGREES ABOVE SEASONAL NORMALS FOR THE DAY. VENTILATION RATES WILL
BE EXCELLENT AREAWIDE WITH WIND SPEEDS INCREASING THROUGHOUT THE
EARLY AFTERNOON AREAS AT ALL LOCATIONS. THE INCREASED WIND SPEEDS
ALONG WITH MIN RH VALUES IN THE SINGLE DIGITS CENTRAL AND WEST WILL
LEAD TO A FEW HOURS OF SPOTTY CRITICAL FIRE WEATHER CONDITIONS IN
THE LOWER RIO GRANDE VALLEY AS WELL AS THE WEST CENTRAL PLATEAU.
WITH THE DRYLINE SET UP ALONG THE CENTRAL MOUNTAINS BRINGING IN
HIGHER MOISTURE THE CHANCE FOR WETTING PRECIPITATION INCREASES
FRIDAY AFTERNOON WITH THUNDERSTORM AND SHOWER ACTIVITY EXPECTED IN
THE EAST. OVERNIGHT RH RECOVERIES WILL AGAIN BE EXCELLENT IN THE
EAST AND POOR IN THE WEST.

AS WE MOVE INTO THE WEEKEND THE UPPER LEVEL LOW DEEPENS OVER THE
PACIFIC NORTHWEST. SATURDAY HIGH TEMPERATURES VERY SIMILAR TO
FRIDAYS STAYING 5 TO 10 DEGREES ABOVE NORMAL. CHANCE FOR WETTING
PRECIPITATION ALSO CONTINUES WITH A SLIGHT CHANCE OF STORM
DEVELOPMENT IN THE EAST. WIND SPEEDS WILL AGAIN PICK UP AREAWIDE
WITH EXCELLENT VENTILATION EXPECTED. MIN RH VALUES REMAINING IN THE
SINGLE DIGITS CENTRAL AND WEST AND IN THE 20'S IN THE EAST. SPOTTY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN DURING THE LATE
AFTERNOON HOURS ALONG THE FAR WEST BORDER WITH ARIZONA AS WELL AS
THE NORTHEAST HIGHLANDS. SUNDAY WILL SEE A SLIGHT UPTICK IN WINDS
CENTRAL AND EAST AS THE LOW SHIFTS ACROSS THE STATE. OVERNIGHT RH
RECOVERIES CONTINUE EXCELLENT IN THE EAST AND POOR ELSEWHERE. HIGH
TEMPERATURES TRENDING UP ACROSS THE EAST AND SLIGHTLY LOWERING IN
THE WEST. ANY THUNDERSTORM ACTIVITY SUNDAY EXPECTED TO HUG THE
EASTERN BORDER ALONG TEXAS WITH MOSTLY SUNNY SKIES RETURNING
AREAWIDE. VENTILATION RATES WILL BE EXCELLENT WITH MIN RH VALUES IN
THE TEENS AND SINGLE DIGITS EXPECTED AT ALL LOCATIONS. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED FOR A COUPLE HOURS IN THE NORTHWEST
HIGHLANDS THROUGH THE AFTERNOON HOURS.

INTO THE BEGINNING OF THE WEEK THE UPPER LEVEL LOW CONTINUES TO
DEEPEN AND BEGINS TO MOVE SOUTH AND SLIGHTLY EASTWARD INTO TUESDAY.
WIND SPEEDS WILL BEGIN TO PICK UP AS THIS FEATURE MAKES ITS WAY INTO
THE STATE. BY WEDNESDAY THE LOW IS FORECAST TO BE OVER NORTHERN NM.
THIS WILL BRING CHANCES FOR PRECIPITATION BACK TO NORTHERN NM DURING
THIS TIME FRAME. AS THIS FEATURES EXITS MODELS ARE NOT IN GOOD
AGREEMENT AS TO WHAT IS LEFT BEHIND FOR THE LATTER HALF OF THE WEEK.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 23, 5:43 AM MDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MDT THU MAY 23 2013

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
543 AM MDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE
NORTHWEST HIGHLANDS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS MAY BECOME STRONG
TO SEVERE THIS AFTERNOON...WITH LARGE HAIL AND STRONG WINDS
POSSIBLE IN THE STRONGEST STORMS CLOSEST TO THE TEXAS BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS FRIDAY...SATURDAY...AND
SUNDAY MAY PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY NEAR
THE TEXAS BORDER.

CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP FRIDAY AND
SATURDAY OVER THE NORTHWEST HIGHLANDS AND WESTERN MOUNTAINS...FROM
THE ARIZONA LINE TO THE CONTINENTAL DIVIDE...AS LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE INCREASED FIRE WEATHER DANGER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS MORNING THROUGH THIS
EVENING FOR THE EASTERN AND NORTHEAST PLAINS DUE TO STRONG
THUNDERSTORMS.

SHY

In the hours before

Special weather statement, May 23, 10:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MDT THU MAY 23 2013

NMZ515-529-240500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
1026 PM MDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY THROUGH
1100 PM MDT...

AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF TECOLOTE...OR ABOUT 16 MILES
SOUTH OF LAS VEGAS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...TECOLOTE...
ROMEROVILLE...SAN ANTONIO...STORRIE LAKE STATE PARK...MONTEZUMA...
SAPELLO...CHAPELLE...LOS MONTOYAS...OJITOS FRIOS AND SAN AUGUSTIN.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 324 AND 360...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3583 10525 3565 10482 3526 10528 3537 10546
TIME...MOT...LOC 0426Z 215DEG 13KT 3539 10530

SHOEMAKE
Special weather statement, May 23, 10:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MDT THU MAY 23 2013

NMZ530-531-534-240515-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
1026 PM MDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION...
NORTHEASTERN QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 1115 PM
MDT...

AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LOGAN...OR ABOUT 13 MILES
SOUTHWEST OF NARA VISA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3562 10352 3575 10319 3561 10304 3539 10305
      3532 10322 3551 10354
TIME...MOT...LOC 0426Z 215DEG 13KT 3549 10325
Special weather statement, May 23, 10:33 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 PM MDT THU MAY 23 2013

NMZ515-527>529-531-240500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON
MESA-
1033 PM MDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...SOUTHERN COLFAX...
NORTHERN SAN MIGUEL AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH
1100 PM MDT...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAXWELL TO 8 MILES
SOUTHEAST OF OCATE TO 7 MILES WEST OF WATROUS. THE STORMS WERE
MOVING NORTHEAST.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...SPRINGER...WAGON MOUND...
WATROUS...VALMORA...ABBOTT AND SHOEMAKER.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 362 AND 435...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3634 10420 3585 10464 3565 10480 3584 10521
      3620 10499 3671 10454
TIME...MOT...LOC 0432Z 323DEG 15KT 3655 10450 3613 10492
          3579 10510

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:03 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel42 min
May 23, 10:26 PM MDTSpecial Weather StatementABQSan Miguel34 min
May 23, 10:33 PM MDTSpecial Weather StatementABQMora27 min
May 23, 10:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
May 23, 11:33 PM MDTSpecial Weather StatementABQColfax27 min
May 24, 12:25 PM MDTSpecial Weather StatementABQColfax35 min
May 24, 2:48 PM MDTSpecial Weather StatementABQLincoln27 min
May 24, 3:24 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more36 hr
May 24, 3:46 PM MDTSpecial Weather StatementABQColfax29 min
May 24, 4:05 PM MDTSevere Thunderstorm WarningABQColfax40 min
May 24, 4:45 PM MDTSevere Thunderstorm WarningABQColfax30 min
May 24, 4:53 PM MDTAreal Flood AdvisoryABQChaves, Lincoln112 min
May 24, 5:22 PM MDTSpecial Weather StatementABQColfax38 min
May 24, 5:32 PM MDTSpecial Weather StatementABQMora28 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.